Just out of curosity...for those of you with the dry cough. Do any of you have hypertension and are any of you on
a ACE Inhibitor such as Lisonipril? The ACE Inhibitor class of drugs has a know side effect of a dry cough.
May be worth taking a look at if you are on and ACE Inhibitor.
You are right. ACE inhibitors do have a well known side effect which is dry cough. This will usually disappear gradually with the continuous use of the drug within 2-3 months. However, some patients complain from persisting cough for 6 months and even for longer time. A good alternative in this case is Angiotensin II receptor blockers (eg Candesartan, Telmisartan, Valsartan..).
I don't take an ACE inhibitor though, I don't think. Just Lopressor, Dyazide/Maxzide, Lipitor and aspirin for the heart issues.
For me it started a couple of years ago one summer after pushing myself too hard. I start coughing out of the blue to the point of either just about passing out or vomiting mucus. Urgg My chest hurts and feels sunken in, pounds very hard and quivers sort of and then I'm fine till it happens again. The harder I push myself (usually working outdoors or hunting) the more frequent it happens.
It's a little embarrassing; nevertheless, I have gotten used to it. Any ideas on what causes this other than an ACE inhibitor?
Thanks, I have been taking lisonopril for years and have had a cough since 2004. My docs never mentioned this as a possible side effect?????? Just doubled the dose due to CHF, cough more persistant. Hmmmm.
I had an angioplasty 2 years back. For last 2 months, I get cough without phlegm everytime. Coughing starts anytime and even during sleep. Now days I am unable to eat much as I feel full very quickly and walking is initially tiring though after a while this improves. I take tablets; Low plate plus 75mg, xplanded 20mg, Spiromide 40mg, Advant 16mg, Dilatant 25mg. Also I have shortness of breath everytime I think seriously about something. Is it ordinary asthma or cardiac asthma? I am feeling weak as because of not taking food properly because of cough. Please advise.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.